Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
|ruthieb11 - Tue Apr 28, 2009 1:48 pm||
Hi, i am living abroad so had to go private when i discovered i was pregnant, when i saw doctor he gave me ultra sound and confirmed 5 weeks pregnant and also found a slightly larger than normal cyst on one ovary. he told me this could be a sign the pregnancy needs support and prescribed once weekly progesterone injections and 2 x 100 mg utrogestan daily. i have had no bleeding and he did not test my progesterone levels. i am worried that the progesterone will affect my unborn child and not sure that i really need this but also worry if it could cause problems if i was to stop taking them. i have a very physical job and the tablets make me feel ill where i felt very well before i began to take them. hope you can help
|Debbie Miller, RN - Sat May 02, 2009 6:34 pm||
The progesterone should not be a problem at all and may make the difference between miscarriage and carrying successfully. Progesterone is necessary to sustain the pregnancy until the placenta produces it on its own a little later. Some women who have experienced a loss have been successful with this extra hormone boost.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.